Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 159, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 22, 2018, 6:57 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2018, 6:57 AM MST (13:57 UTC)
- Expired
- Oct 22, 2018, 10:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 64 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 2.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534 WGUS55 KVEF 221357 FFWVEF AZC015-221700- /O.NEW.KVEF.FF.W.0159.181022T1357Z-181022T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Las Vegas NV 657 AM MST MON OCT 22 2018 The National Weather Service in Las Vegas has issued a * Flash Flood Warning for... West central Mohave County in northwestern Arizona... * Until 1000 AM MST. * At 655 AM MST, gauge reports indicate flash flooding in Archibald Wash across Pierce Ferry Road near Dolan Springs. Flash flooding is already occurring. * Some locations that will experience flooding include... Dolan Springs and Pierce Ferry And Antares Roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3579 11411 3553 11406 3549 11425 3574 11437 $$ BP
2 follow-up statements
981 WGUS75 KVEF 221441 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 741 AM MST MON OCT 22 2018 AZC015-221700- /O.CON.KVEF.FF.W.0159.000000T0000Z-181022T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 741 AM MST MON OCT 22 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM MST FOR WEST CENTRAL MOHAVE COUNTY... At 739 AM MST, gauge reports indicate that heavy rain has lead to significant runoff in Archibald Wash east of Dolan Springs. Pierce Ferry Road is closed due to water crossing the road. Flash flooding is already occurring. Some locations that will experience flooding include... Dolan Springs and Pierce Ferry And Antares Roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3579 11411 3553 11406 3549 11425 3574 11437 $$ BP
448 WGUS75 KVEF 221656 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 956 AM MST MON OCT 22 2018 AZC015-221704- /O.EXP.KVEF.FF.W.0159.000000T0000Z-181022T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 956 AM MST MON OCT 22 2018 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE AT 1000 AM MST... Much of the heavy rain has ended and flood water are receding. However, some additional runoff with standing water may still occur through the remainder of the morning. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3579 11411 3553 11406 3549 11425 3574 11437 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 2:42 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Oct 22, 2:42 AM MST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 242 AM PDT Mon Oct 22 2018 .SYNOPSIS...Rain chances will end from southwest to northeast today and tonight, with dry weather expected areawide from Tuesday through the weekend. Temperatures will be well above normal through much of the week and the weekend. && .DISCUSSION...through Sunday. Weak mid level impulse was rotating in from the south and kicking off another round of nocturnal thunderstorms early this morning, with small hail and brief heavy rain being the main concerns. Storms should end from southwest to northeast today and tonight as broad mid level low centered near Reno this morning weakens. Tuesday, weak troughing left overhead should kick off clouds over Mohave County, with a very small chance of a shower or thunderstorm. High pressure starts to build in Wednesday and intensifies through Saturday, bringing lots of sunshine and temperatures well above normal for late October. && .AVIATION...For McCarran...The chance of thunderstorms at the terminal should be over, although a nearby shower cannot be ruled out through sunrise. Thunderstorms will continue to affect the Mormon Mesa and Peach Springs corridors through the day. Winds at the terminal will likely be a bit erratic through the morning due to outflow from distant thunderstorms, then settle into an easterly direction at less than 10 knots through the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will affect northwest Arizona, the Colorado River Valley, and areas of southern Nevada mainly east of Las Vegas through the morning, then end from southwest to northeast later today and tonight. An isolated shower or storm cannot be ruled out over Mohave County Tuesday, then dry weather is expected areawide through the weekend. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 12:12 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Oct 22, 12:50 AM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Oct 22, 4:10 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| Oct 22, 5:10 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Oct 22, 5:59 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Oct 22, 6:26 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Oct 22, 9:14 AM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.